How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 5951
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
Type Your Medical Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

I went to the emergency complaining of burning sensation in

Customer Question

Hi my name is Latonya,
I went to the emergency complaining of burning sensation in my lower left abdomin and swelling in upper stomach with mild fever. Xray showed Inflamation and blockage called diverticulitis, blood test was normal and the doctor only gave me Bental and refferred me to the GI doctor which my appointment is not until Monday the 17th.
Now I'm having more symtoms for the past 3 days in the evening and late nights I'm experiencing pain all over my body like a electric shock wave mostly on left side goes into my left leg and radiates in my back and shoulder blade like a nerve sensation. I'm shaking all over just scared don't know what to do?
Submitted: 14 days ago.
Category: Medical
Expert:  Dr Uzair replied 14 days ago.

Hi. Welcome to JustAnswer. My name is Uzair.
I am reviewing your post and will get back to your reply momentarily.

Expert:  Dr Uzair replied 14 days ago.

Bental is used for treating irritable bowel syndrome and it can cause lightheadedness, nausea and dizziness, confusion and fainting etc. But it does not cause the symptoms you are currently experiencing, however, you can discontinue the medication if you think its responsible for the symptoms you have going on to see if that helps.

Electrical pain radiating down the leg from the spine is usually a sign of nerve impingement which is unrelated to the diverticulitis and the medication. It should be taken as a separate entity and treated as such. I would advise that you get some bed rest, avoid odd postures and start on an anti inflammatory medication like Aleve (Naproxen) 500 mg twice a day, a hot bath at night and massage of the upper and lower back with anti inflammatory liquigel like Ibuprofen gel four times a day.

In diverticulitis, the best thing to do is to stay on a low fiber diet till the symptoms have subsided and to gradually slide in to a high fiber diet after a couple of weeks.

Juices, broths, ice pops, white bread, poultry and meat etc.

Hope this helps.

Please do not forget to leave a positive rating for the service by clicking on the stars on top of the screen.


Expert:  Dr Uzair replied 14 days ago.

PLease let me know if you have followup questions.